Alert archive / South Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 10, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Oct 5, 2015, 5:56 AM EDT for 5 counties in South Carolina; Brunswick County, Columbus County, New Hanover County, North Carolina. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 5, 2015, 5:56 AM EDT (09:56 UTC)
- Expired
- Oct 5, 2015, 11:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 63 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 5, 7:42 AM EDT | FLASH FLOOD | Wilmington, NC | PORTERS NECK ROAD CLOSED. |
| Oct 5, 7:49 AM EDT | FLASH FLOOD | Holden Beach, NC | OXPEN ROAD CLOSED. |
| Oct 5, 7:51 AM EDT | FLASH FLOOD | Leland, NC | LINCOLN RD NE CLOSED. |
| Oct 5, 8:30 AM EDT | FLASH FLOOD | 1 Nw Surfside Beach, SC | SOUTH BAY LAKES APARTMENTS GLENS BAY RD BETWEEN US 17 BUS AND 17 BYPASS - REPORTED WATER ABOUT 1/2 INCH AWAY FROM ENTERING APARTMENTS. |
| Oct 5, 8:50 AM EDT | FLASH FLOOD | 2 Nw Winnabow, NC | ROCK CREEK RD IMPASSABLE. |
| Oct 5, 8:54 AM EDT | FLASH FLOOD | Andrews, SC | POPLAR STREET FLOODED. NUMEROUS HOUSES INUNDATED WITH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 106 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 9.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 643 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
584
WGUS52 KILM 050956
FFWILM
NCC019-047-129-SCC041-043-051-067-089-051545-
/O.NEW.KILM.FF.W.0010.151005T0956Z-151005T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
556 AM EDT MON OCT 5 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...
NEW HANOVER COUNTY IN SOUTHEASTERN NORTH CAROLINA...
HORRY COUNTY IN NORTHEASTERN SOUTH CAROLINA...
SOUTHWESTERN MARION COUNTY IN NORTHEASTERN SOUTH CAROLINA...
WILLIAMSBURG COUNTY IN NORTHEASTERN SOUTH CAROLINA...
SOUTHERN FLORENCE COUNTY IN NORTHEASTERN SOUTH CAROLINA...
GEORGETOWN COUNTY IN NORTHEASTERN SOUTH CAROLINA...
* UNTIL 1145 AM EDT
* AT 550 AM EDT...DOPPLER RADAR INDICATED VERY HEAVY RAIN FALLING
ACROSS THE WARNED AREA. AN AREA OF TORRENTIAL RAINFALL WITH RATES
OF 1 TO 3 INCHES PER HOUR CONTINUED TO ROTATE ONSHORE AND ACROSS
MUCH OF THE AREA. THERE HAS ALREADY BEEN 1 TO 3 INCHES OF RAINFALL
THIS MORNING...AND THAT IS ON TOP OF THE 10 TO 20 INCHES OR MORE
WHICH HAS FALLEN SINCE FRIDAY. AN ADDITIONAL 2 TO 5 INCHES OF
RAINFALL IS POSSIBLE THROUGH NOON. MANY ROADS ARE ALREADY CLOSED
AND SOME COMMUNITIES MAY BE INACCESSIBLE...THIS RAINFALL WILL ONLY
ENHANCE OR PROLONG ONGOING FLOODING
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WILMINGTON...MYRTLE BEACH...CONWAY...NORTH MYRTLE BEACH...LELAND...
GEORGETOWN...OAK ISLAND...LAKE CITY...CAROLINA BEACH...DEBORDIEU
COLONY...SURFSIDE BEACH...SHALLOTTE...SUNSET BEACH...KINGSTREE...
WRIGHTSVILLE BEACH...KURE BEACH...HOLDEN BEACH...OCEAN ISLE
BEACH...CASWELL BEACH AND BALD HEAD ISLAND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 413 AND 416.
INTERSTATE 140 US ROUTE 74 BETWEEN MILE MARKERS 421 AND 434.
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1 AND 44.
SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 24.
SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS IMPOSSIBLE TO JUDGE THE DEPTH OF WATER RUNNING ACROSS A
ROADWAY...AND THE ROAD SURFACE MAY BE ERODED OR WASHED AWAY. TURN
AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901 WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3325 7948 3332 7974 3350 7996 3350 8010
3372 7998 3377 8000 3388 7988 3393 7997
3438 7792 3439 7782 3429 7772 3415 7784
3384 7796 3391 7811 3390 7837 3372 7884
3346 7910 3320 7917 3312 7927
$$
JDW2 follow-up statements
897
WGUS72 KILM 051154
FFSILM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
754 AM EDT MON OCT 5 2015
NCC019-047-129-SCC041-043-051-067-089-051545-
/O.CON.KILM.FF.W.0010.000000T0000Z-151005T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBUS NC-BRUNSWICK NC-NEW HANOVER NC-HORRY SC-MARION SC-
WILLIAMSBURG SC-FLORENCE SC-GEORGETOWN SC-
754 AM EDT MON OCT 5 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT FOR
CENTRAL COLUMBUS...BRUNSWICK...NEW HANOVER...HORRY...SOUTHWESTERN
MARION...WILLIAMSBURG...SOUTHERN FLORENCE AND GEORGETOWN COUNTIES...
* AT 751 AM EDT...DOPPLER RADAR INDICATED CONTINUED VERY HEAVY
RAINFALL MOVING INTO AND ACROSS THE FLASH FLOOD WARNED AREA. RADAR
ESTIMATED RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WERE ROTATING
ONSHORE AND MOVING ACROSS MUCH OF THE EASTERN CAROLINAS. RAINFALL
ACROSS THE AREA HAS RANGED BETWEEN 1 TO AS MUCH AS 4 INCHES...AND
AN ADDITIONAL 1 TO 3 INCHES IS EXPECTED THROUGH NOON...HIGHEST
NEAR CAPE FEAR. THIS WILL ONLY ENHANCE THE ONGOING FLOODING...AND
MAY LEAD TO LIFE THREATENING FLASH FLOODING ACROSS THE AREA WITH
MANY ROAD CLOSURES AND POSSIBLE ROAD WASHOUTS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WILMINGTON...MYRTLE BEACH...CONWAY...NORTH MYRTLE
BEACH...LELAND... GEORGETOWN...OAK ISLAND...LAKE CITY...CAROLINA
BEACH...DEBORDIEU COLONY...SURFSIDE BEACH...SHALLOTTE...SUNSET
BEACH...KINGSTREE... WRIGHTSVILLE BEACH...KURE BEACH...HOLDEN
BEACH...OCEAN ISLE BEACH... CASWELL BEACH AND BALD HEAD ISLAND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 40 BETWEEN MILE MARKERS 413 AND 416.
INTERSTATE 140 US ROUTE 74 BETWEEN MILE MARKERS 421 AND 434.
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 1 AND 44.
SC HIGHWAY 31 BETWEEN MILE MARKERS 5 AND 24.
SC HIGHWAY 22 BETWEEN MILE MARKERS 1 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN WILMINGTON
AT 800 - 697 - 3901...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3325 7948 3332 7974 3350 7996 3350 8010
3372 7998 3377 8000 3388 7988 3393 7997
3438 7792 3439 7782 3429 7772 3415 7784
3384 7796 3391 7811 3390 7837 3372 7884
3346 7910 3320 7917 3312 7927
$$
JDW855
WGUS72 KILM 051541
FFSILM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1141 AM EDT MON OCT 5 2015
NCC019-047-129-SCC041-043-051-067-089-051548-
/O.EXP.KILM.FF.W.0010.000000T0000Z-151005T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBUS NC-BRUNSWICK NC-NEW HANOVER NC-HORRY SC-MARION SC-
WILLIAMSBURG SC-FLORENCE SC-GEORGETOWN SC-
1141 AM EDT MON OCT 5 2015
...THE FLASH FLOOD WARNING FOR CENTRAL COLUMBUS...BRUNSWICK...NEW
HANOVER...HORRY...SOUTHWESTERN MARION...WILLIAMSBURG...SOUTHERN
FLORENCE AND GEORGETOWN COUNTIES WILL EXPIRE AT 1145 AM EDT...
THE HEAVY RAIN HAS ENDED...HOWEVER MOTORISTS ARE STILL URGED TO USE
CAUTION DUE TO STANDING WATER ON ROADS OR POSTPONE TRAVEL
ALTOGETHER.
LAT...LON 3325 7948 3332 7974 3350 7996 3350 8010
3372 7998 3377 8000 3388 7988 3393 7997
3438 7792 3439 7782 3429 7772 3415 7784
3384 7796 3391 7811 3390 7837 3372 7884
3346 7910 3320 7917 3312 7927
$$
MBBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 3:46 AM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Oct 5, 3:46 AM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
346 AM EDT MON OCT 5 2015
.SYNOPSIS...
LIFE THREATENING FLOODING IS EXPECTED TO PERSIST THROUGH TODAY.
THE UPPER LOW RESPONSIBLE FOR THE HEAVY RAINFALL WILL PULL AWAY
TUESDAY WITH HIGH PRESSURE AND MUCH DRIER AIR BUILDING ACROSS THE
AREA THROUGH LATE WEEK. DRY AND SEASONABLE WEATHER IS EXPECTED
THROUGH FRIDAY. A COLD FRONT WILL CROSS THE AREA EARLY SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 AM MONDAY...ANOTHER DAY OF FLOOD WARNINGS ANTICIPATED
AS 2-4 INCHES OF ADDITIONAL RAINFALL ARE EXPECTED ALONG THE COAST
AND COASTAL INTERIOR...AND 1-2 INCH AMOUNTS OVER DEEPER INTERIOR
LOCALS OF NE SC AND SE NC. TRENDS OF HIGHEST RAINFALL AMOUNTS WILL
SHIFT TO THE NORTH TODAY...FROM SC THROUGH MORNING INTO THE NC
CAPE FEAR REGION THIS AFTERNOON. AS A RESULT RESIDENTS IN NEW
HANOVER...BRUNSWICK...PENDER AND COLUMBUS COUNTIES SHOULD MAINTAIN
DILIGENCE IN THE PROSPECTS OF ADDITIONAL FLOODING WOES AS THE DAY
PROGRESSES. THE GOOD NEWS IS THAT AFTER TODAY...A SIGNIFICANT
TAPERING OFF OF RAINFALL IS EXPECTED TONIGHT AS A COLUMN DRYING
TREND ON NORTH WINDS GETS UNDERWAY.
LATEST KLTX VWP DATA SHOWS A PERSISTENT LOW-LEVEL JET OF 50 KT
POINTED ONSHORE OFF THE OCEAN. TIME HEIGHT DEPICTIONS SHOW THIS
FEATURE WILL PERSIST THROUGH ABOUT 17-18Z/1-2PM TODAY. AS A RESULT
THE POTENTIAL FOR STRONG GUSTS AND TOPPLED TREES ROOTED IN SATURATED
SOIL REMAINS A VIABLE THREAT THROUGH THIS MORNING. THUS THE WIND
ADVISORY FOR NE SC AND SE NC WILL BE EXTENDED AS THE PUBLIC IMPACT
OF THIS DANGER REMAINS INTACT.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 300 AM MONDAY...UPPER LOW WHICH HAS CONTRIBUTED TO THE
HISTORIC FLOODING EVENT WILL FINALLY PULL AWAY TUESDAY...WITH MUCH
DRIER AIR ADVECTING INTO THE CAROLINAS...BRINGING AN END TO THIS
EPIC EVENT. FORECAST SOUNDINGS ALONG THE IMMEDIATE COAST REMAIN
FAIRLY SATURATED VERY EARLY TUESDAY...BUT BY TUESDAY AFTN PWATS
CRASH AS DRY AIR SCOURS OUT THE REMAINING MOISTURE...AND WE WILL
LIKELY SEE THE SUN SHINE ACROSS THE ENTIRE AREA BY THE END OF
TUESDAY. CANNOT RULE OUT A FEW SHOWERS ALONG THE COAST EARLY
TUESDAY...AND WILL MAINTAIN THE INHERITED SCHC POP...BUT DO NOT
EXPECT FURTHER SIGNIFICANT QPF DURING THE SHORT TERM.
BROAD HIGH PRESSURE WILL EXPAND ACROSS THE SOUTHEAST DURING
WEDNESDAY...AND WHILE AIR MASS MODIFICATION WILL ALLOW DEW POINTS TO
RECOVER SLIGHTLY...A SUNNY AND BEAUTIFUL EARLY-FALL DAY LOOKS TO BE
IN STORE...ONE THAT IS DEFINITELY WELL EARNED. TEMPS TUESDAY WILL BE
BELOW CLIMO FOR BOTH HIGHS AND LOWS THANKS TO COOL ADVECTION AND A
DRYING COLUMN. HIGHS WILL BE IN THE LOW TO MID 70S WITH LOWS BY
WEDNESDAY MORNING DROPPING INTO THE LOW/MID 50S. MORE SEASONABLE
TEMPS EXPECTED WEDNESDAY BENEATH AMPLE SUNSHINE...HIGHS REACHING THE
UPR 70S AND LOWS FALLING TO A DEGREE OR TWO EITHER SIDE OF 60.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 300 AM MONDAY...QUIET WEATHER WITH A WARMING TREND FOR THE END
OF THE WEEK...AND MUCH OF THE LONG TERM WILL BE DRY. THE EXCEPTION
WILL BE IN THE VICINITY OF A COLD FRONT PROGGED TO DROP ACROSS THE
AREA LATE FRIDAY NIGHT AND INTO THE FIRST PART OF SATURDAY. ATTM
MOIST ADVECTION AHEAD OF THIS FEATURE APPEARS SOMEWHAT LIMITED...SO
WHILE FROPA IS EXPECTED TO MAKE A CLEAN PASSAGE OVERNIGHT
FRIDAY...QPF MAY BE LIMITED...AND HIGHEST POP WILL BE FEATURED
ACROSS NC ZONES. BROAD ZONAL FLOW IN THE MID LEVELS ACCOMPANYING
WEAK RETURN FLOW AT THE SURFACE WILL ALLOW TEMPS TO WARM TO ABOVE
CLIMO THROUGH FRIDAY...FALLING BACK TO BELOW NORMAL DURING THE WKND
THANKS TO A STRENGTHENING EASTERN CONUS TROUGH.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
AS OF 06Z...EXPECT A MIXTURE OF MVFR/IFR OVERNIGHT...DUE TO LOW
CIGS...PATCHY FOG...AND RAINFALL. CONDITIONS IMPROVE TO MVFR ON
MONDAY...WITH AREAS OF VFR POSSIBLE TOWARDS THE END OF THE PERIOD.
LATEST RADAR DEPICTS SHOWERS CONTINUING TO MOVE ACROSS PORTIONS OF
THE AREA...WITH POCKETS OF HEAVY RAINFALL TO CONTINUE THROUGH THE
OVERNIGHT HOURS. GUSTY EAST-NORTHEAST WINDS WILL CONTINUE WITH
SUSTAINED WINDS AROUND 20 KTS AND GUSTS AROUND 30 KTS. ON
MONDAY...WILL SEE A GRADUAL IMPROVEMENT TO MVFR WITH CIGS AND
WIDESPREAD SHOWERS...HEAVY AT TIMES. WINDS WILL BECOME NORTHEASTERLY
AOB 15 KTS WITH GUSTS AROUND 25 KTS. TOWARDS THE END OF THE
PERIOD...SHRA ACTIVITY WILL BECOME ISOLATED TO SCATTERED IN NATURE
AND GUSTS WILL SUBSIDE. SOME AREAS MAY IMPROVE TO VFR.
EXTENDED OUTLOOK...EXPECT RAIN...SOMETIMES HEAVY...WITH MVFR/TEMPO
IFR POSSIBLY INTO TUESDAY WITH CLEARING TUESDAY NIGHT INTO
WEDNESDAY. VFR THURSDAY AND FRIDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 330 AM MONDAY...GALES FOR NC WATERS AND ADVISORIES FOR THE
SC WATERS CONTINUE. BUOYS PLATFORMS ACROSS THE NC WATERS SHOW
GUSTS OF 35 KT OR HIGHER WERE COMMON THIS MORNING. GALES WERE
EXTENDED THROUGH THIS EVENING...WHILE A LONGER DURATION OF
ADVISORY CONDITIONS ARE EXPECTED OVER SC...AND NC FOLLOWING THE
GALE FORCE CONDITIONS. SEAS WERE RUNNING 8-11 FEET OVER THE 0-20
NM WATERS OF NC AND 6-9 FEET ACROSS THE SC WATERS. IN AND NEAR
SHOWERS AND TSTMS TODAY...GUSTS TO 40 KT CAN BE EXPECTED. IT WILL
TAKE A WHILE FOR SEAS TO RECOVER AS WINDS TAIL OFF TONIGHT SO
MARINE HEADLINES WILL REMAIN INTACT FOR A COUPLE MORE DAYS.
SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 300 AM MONDAY...BROAD LOW PRESSURE BENEATH POWERFUL UPPER
LOW WILL DRIFT AWAY TO THE NE TUESDAY WHILE HIGH PRESSURE ENGULFS
THE EAST COAST. THIS WILL CAUSE A REDUCTION IN THE PRESSURE
GRADIENT...AND WINDS WILL FALL OFF QUICKLY DURING TUESDAY...FROM
NORTH AT AROUND 25 KTS EARLY...TO 10-15 KTS LATE. THESE WINDS WILL
EASE EVEN FURTHER DURING WEDNESDAY AS HIGH PRESSURE BECOMES THE
DOMINANT FEATURE...WITH SPEEDS DROPPING TO LESS THAN 10 KTS BY THE
END OF THE PERIOD DURING A SLIGHT VEERING TO A MORE NE DIRECTION.
ALTHOUGH WINDS WILL EASE QUICKLY...SEAS WILL BE SLOWER TO
RESPOND...AND THE SCA HAS BEEN EXTENDED FOR THE SC WATERS UNTIL
1 AM WEDNESDAY MORNING FOR 6 FT SEAS OR GREATER. NO SCA CURRENTLY
EXISTS FOR THE NC WATERS...BUT ONE WILL BE REQUIRED ONCE THE
CURRENT GALE WARNING EXPIRES. ANY HEADLINES WILL DROP ON WEDNESDAY
AS SEAS DROP TO 2-4 FT.
LONG TERM /THURSDAY THROUGH FRIDAY/...
AS OF 300 AM MONDAY...BROAD HIGH PRESSURE WILL EXPAND AND PERSIST
ACROSS THE WATERS THROUGH THE END OF THE WEEK AHEAD OF A COLD
FRONT WHICH WILL APPROACH AT THE VERY END OF THE PERIOD. WINDS
THURSDAY WILL BE NE 10-15 KTS...BUT THEN WEAKEN AND VEER ALL THE
WAY AROUND TO SW AS WEAK RETURN FLOW DEVELOPS ON FRIDAY. WINDS MAY
TURN ALL THE WAY TO THE WEST VERY LATE WITH THE APPROACH OF THE
COLD FRONT...BUT SPEEDS WILL BE 10 KTS OR LESS ON FRIDAY. SEAS 2-4
FT ON THURSDAY WILL HAVE A SIGNIFICANT CONTRIBUTION FROM A NE WIND
WAVE...BUT AS THIS WAVE DE-AMPLIFIES ON FRIDAY SEAS WILL DROP TO
1-2 FT.
&&
.TIDES/COASTAL FLOODING...
AS OF 330 AM MONDAY...COASTAL FLOOD ADVISORIES WILL BE NEEDED
AGAIN LATER TODAY FOR THE BEACHES AND LOWER CAPE FEAR RIVER AS WIND
AND WAVE ENERGY...AND EXCESSIVE RAINFALL RUN-OFF MAINTAIN ELEVATED
WATERS LEVELS DESPITE A WANING ASTRONOMICAL INFLUENCE. THIS MAY BE
THE CASE FOR A FEW MORE HIGH TIDE CYCLES AT THE BEACHES AND POSSIBLY
MUCH OF THE WEEK FOR THE LOWER CAPE FEAR RIVER.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR SCZ017-023-024-032-
033-039-053>056.
WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR SCZ017-023-024-
032-033-039-053>056.
HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR SCZ054-056.
COASTAL FLOOD ADVISORY FROM 1 PM TO 4 PM EDT THIS AFTERNOON
FOR SCZ054-056.
NC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ087-096-099-
105>110.
WIND ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR NCZ087-096-099-
105>110.
HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR NCZ106-108-110.
COASTAL FLOOD ADVISORY FROM 1 PM TO 4 PM EDT THIS AFTERNOON
FOR NCZ106-108-110.
COASTAL FLOOD ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
NCZ107.
COASTAL FLOOD ADVISORY FROM 3 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING FOR NCZ107.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT WEDNESDAY FOR AMZ254-256.
GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR AMZ250-252.
&&
SYNOPSIS...JDW
NEAR TERM...MJC
SHORT TERM...JDW
LONG TERM...JDW
AVIATION...MJC
MARINE...MJC/JDW
TIDES/COASTAL FLOODING...MJCHazardous weather outlook, Oct 5, 5:16 AM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 516 AM EDT MON OCT 5 2015 NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-060930- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- INLAND GEORGETOWN- 516 AM EDT MON OCT 5 2015 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. TWO TO 5 ADDITIONAL INCHES OF RAINFALL TODAY AND HIGHEST NEAR THE COAST. WIND ADVISORY. GUSTS TO 35 TO 40 MPH COULD TOPPLE A FEW TREES ROOTED IN THE WET GROUND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MODERATE TO MAJOR FLOODING ON MOST OF THE RIVERS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-060930- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 516 AM EDT MON OCT 5 2015 ...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ107-060930- INLAND NEW HANOVER- 516 AM EDT MON OCT 5 2015 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. 2 TO 5 INCHES OF ADDITIONAL RAINFALL TODAY. COASTAL FLOOD ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MODERATE TO MAJOR FLOODING ON MOST OF THE RIVERS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-060930- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 516 AM EDT MON OCT 5 2015 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 PM TO 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. FLASH FLOOD WATCH. 3 TO 5 INCHES OF ADDITIONAL RAINFALL. WIND ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MODERATE TO MAJOR FLOODING ON MOST OF THE RIVERS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-060930- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 516 AM EDT MON OCT 5 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Oct 5, 12:46 AM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE WILMINGTON NC
1246 AM EDT MON OCT 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM FLASH FLOOD AYNOR 34.00N 79.20W
10/05/2015 HORRY SC PUBLIC
2-3 FEET OF WATER COVERING BUD GRAHAM ROAD
&&
EVENT NUMBER ILM1500416
MJCLocal storm report, Oct 5, 12:56 AM EDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE WILMINGTON NC
1256 AM EDT MON OCT 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM FLASH FLOOD AYNOR 34.00N 79.20W
10/04/2015 HORRY SC PUBLIC
1-2 FEET OF WATER COVERING BUD GRAHAM ROAD
&&
EVENT NUMBER ILM1500417
MJCSpecial weather statement, Oct 5, 4:33 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
433 AM EDT MON OCT 5 2015
NCZ108>110-050930-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-
433 AM EDT MON OCT 5 2015
...A SHOWER WILL AFFECT SOUTHEASTERN BRUNSWICK AND SOUTHWESTERN NEW
HANOVER COUNTIES...
AT 433 AM EDT...A SHOWER WITH STRONG WINDS WAS OVER BALD HEAD
ISLAND...MOVING NORTHWEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS SHOWER.
LOCATIONS IMPACTED INCLUDE...
LELAND...OAK ISLAND...CAROLINA BEACH...SHALLOTTE...SUNSET BEACH...
KURE BEACH...HOLDEN BEACH...OCEAN ISLE BEACH...CASWELL BEACH...BALD
HEAD ISLAND...SNOWS CUT...OCEAN CREST PIER...YAUPON BEACH...SOUTH
MASONBORO ISLAND...BOILING SPRING LAKES...ST. JAMES...SOUTHPORT...
SUPPLY...SEA BREEZE AND CIVIE TOWN.
THIS INCLUDES US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 17
AND 38...AND BETWEEN MILE MARKERS 42 AND 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS SHOWER...AND WILL
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3391 7795 3384 7796 3386 7801 3388 7800
3387 7802 3389 7803 3391 7814 3390 7837
3386 7855 3424 7799 3420 7795 3417 7796
3412 7794 3412 7793 3409 7786
TIME...MOT...LOC 0833Z 127DEG 17KT 3387 7797
JDWLocal storm report, Oct 5, 5:39 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
539 AM EDT MON OCT 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD WILMINGTON 34.21N 77.91W
10/05/2015 NEW HANOVER NC DEPT OF HIGHWAYS
ROAD CLOSED AT THE INTERSECTION OF KERR AVE AND COLLEGE
ROAD.
&&
EVENT NUMBER ILM1500418
43The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 10:25 PM EDT | River Flood Warning | ILM | Dillon, Horry, Marion | 10 days |
| Oct 4, 11:58 PM EDT | Flash Flood Warning | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 6 hr |
| Oct 5, 2:11 AM EDT | Flash Flood Warning | ILM | Horry | 4 hr |
| Oct 5, 4:10 AM EDT | Coastal Flood Advisory | ILM | Georgetown, Horry | 12 hr |
| Oct 5, 7:19 AM EDT | Flash Flood Warning | ILM | Florence, Horry, Marion | 3 hr |
| Oct 5, 7:52 PM EDT | Coastal Flood Advisory | ILM | Georgetown, Horry | 11 hr |
| Oct 5, 4:33 AM EDT | Special Weather Statement | ILM | Brunswick | 57 min |
| Oct 5, 7:16 AM EDT | Flash Flood Warning | ILM | Bladen, Brunswick, Columbus, Pender | 3 hr |
| Oct 5, 1:26 PM EDT | Coastal Flood Warning | ILM | New Hanover | 6 hr |
Nearby
Flash Flood Warnings in South Carolina, 2015Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.